MAUDE Adverse Event Report: EXACTECH, INC. 145-DEG PE 38MM HUM LINER +0; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. 145-DEG PE 38MM HUM LINER +0; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 320-38-00
Medical Device Problem Codes Mechanical Problem (1384); Device Dislodged or Dislocated (2923); Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330); Joint Dislocation (2374); Osteolysis (2377); Metal Related Pathology (4530); Joint Impingement (4834); Aseptic loosening (4883)
Date of Event 03/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient underwent an initial right reverse total shoulder arthroplasty.Subsequently, on an unknown date and year later, the patient experienced pain, discomfort and decreased motion.Radiographs were taken that indicated potential loosening of components and inferior scapular notching.At an unknown date and year after the radiograph assessment, the patient returned to the surgeon's office with a right shoulder dislocation.As a result, the patient underwent a right shoulder revision procedure ten (10) years, five (5) months after initial implant.Intraoperatively, the surgeon observed metalosis, component loosening of the glenoid side, construct dislocation and osteolysis.Cultures were taken intraoperatively with negative for infection results.All devices were explanted.The patient was revised to bone grafting and an antibiotic spacer.No surgical or medical interventions were reported.The patient was last known to be in stable condition following the event.It was noted the patient's post-operative plan was to return in two (2) to three (3) months for revision to a stable reverse implant.No additional information is available.
 
Additional Manufacturer Narrative
D10: (b)(6), 300-01-09 - equinoxe, humeral stem primary, press fit 9mm.(b)(6), 320-01-38 - equinoxe reverse 38mm glenosphere.(b)(6), 320-10-10 - equinoxe reverse tray adapter plate tray +10.(b)(6), 320-15-01 - eq rev glenoid plate.(b)(6), 320-15-05 - eq rev locking screw.(b)(6), 320-20-00 - eq reverse torque defining screw kit.(b)(6), 320-20-18 - eq rev compress screw lck cap kit, 4.5 x 18mm.(b)(6), 320-20-26 - eq rev compress screw lck cap kit, 4.5 x 26mm.(b)(6), 320-20-34 - eq rev compress screw lck cap kit, 4.5 x 34mm.(b)(6), 320-20-34 - eq rev compress screw lck cap kit, 4.5 x 34mm.(b)(6), 320-20-34 - eq rev compress screw lck cap kit, 4.5 x 34mm.(b)(6), 320-20-46 - eq rev compress screw lck cap kit, 4.5 x 46mm.(b)(6), 320-38-00 - equinoxe reverse 38mm humeral liner +0.(b)(6), 321-20-00 - equinoxe reverse shoulder drill kit.(b)(6), 321-20-00 - equinoxe reverse shoulder drill kit.H10: multiple mdr reports were filed for this event, please see associated reports: 1038671-2024-00767, 1038671-2025-02899.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: h6 investigation codes, h10, h11 the following sections were corrected: h6 medical device product codes and component code.No device was returned for evaluation; pre-surgery radiographs and explanted images were provided; however, the reported event was unable to be confirmed.The review identified the explanted humeral liner appears to have some damage along the rim.There does not appear to be evidence of wear on the articular surface.However, it is difficult to confirm this.Images of the backside of the liner were not provided.Bone loss on the humeral and glenoid sides may have contributed to the humeral stem ; however no initial post-operative radiographs were provided for comparison.Operative notes and/or medical records were not provided for review of usage/ technique.These devices appear to have been implanted for over ten years prior to the reported event.Based on the age of the patient¿s devices and the available information, there is no evidence or information to suggest that this issue is manufacturing related.A review of complaint history determined that no further action is required as no trends were identified.The revision reported in this event may have been due to dislocation, and humeral loosening, which may have led to the reported scapular notching on the humeral liner, and metal wear of the glenosphere and humeral tray.The patient¿s reported recurrent dislocations may have been a contributed to the event; however, this could not be confirmed.Dislocation, loss of range of motion, and metal prosthesis wear could not be confirmed based on the provided information.Additionally, these devices appear to have been implanted for over ten years prior to the reported event.Potential contributions of user-related considerations to the event could not be assessed as the devices were not available for evaluation and initial post operative radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
145-DEG PE 38MM HUM LINER +0
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC
2320 nw 66th ct.
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
MDR Report Key23005313
Report Number1038671-2025-02900
Device Sequence Number9848476
Product Code KWT
UDI-Device Identifier10885862086655
UDI-Public10885862086655
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K063569
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2018
Device Catalogue Number320-38-00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2025
Supplement Date Received by Manufacturer09/19/2025
Initial Report FDA Received Date09/09/2025
Supplement Report FDA Received Date09/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/15/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age86 YR
Patient SexFemale